Author(s): Fenniche S, Maalej S, Fekih L, Hassene H, Belhabib D,
Abstract Share this page
Abstract INTRODUCTION: The side effects of rifampicine due to an immunoallergic mechanism are rare and usually observed during discontinued treatment or administration of high doses. OBSERVATIONS: An immediate hypersensitivity reaction with anaphylactic manifestations and increase in IgE occurred in a 39 year-old man suffering from resistant tuberculosis. The reaction occurred within the first hour following a low dose of rifampicin administered in a desensitisation attempt, the outcome of which was favourable after administration of corticosteroids and antihistamines. A type II hypersensitivity reaction occurred in a 76 year-old male patient in the form of thrombopenia on D76 of a twice weekly treatment, diagnosed because of hemoptysis with normalisation of platelet level on withdrawal of rifampicin. An immune complex hypersensitivity reaction was responsible for hepato-renal failure on D68 of twice weekly treatment and required permanent withdrawal of rifampicin and dialysis, which led to subsequent improvement. COMMENTS: These clinical cases illustrate the variability of the hypersensitivity mechanisms observed with rifampicin, the difficulty in imputability tests and methods for immunological confirmation, the interest of continuous treatment which avoids a certain number of these accidents, and that of desensitisation during immediate hypersensitive reactions which permits the continuation this major anti-tuberculosis drug.
This article was published in Presse Med
and referenced in Journal of Microbial & Biochemical Technology
- X. Gomez
Feasibility of biofuels production: combining H2-CH4 and lipid production from food wastes using mixed anaerobic microflora
PPT Version | PDF Version